Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 5, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 17, 2012, 4:00 PM CST for Forrest County, Mississippi. It took effect at Feb 19, 2012, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2012, 4:00 PM CST (22:00 UTC)
- In effect from
- Feb 19, 2012, 6:00 PM CST
- Expired
- Feb 19, 2012, 10:27 AM CST
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Forrest County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Creek near Brooklyn (BKNM6). The gauge peaked at 17.54 ft at Feb 19, 2012, 8:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
128
WGUS44 KJAN 172200
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
400 PM CST FRI FEB 17 2012
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC035-190400-
/O.NEW.KJAN.FL.W.0005.120219T1200Z-120220T0300Z/
/BKNM6.1.ER.120219T1200Z.120219T1200Z.120219T1200Z.NO/
400 PM CST FRI FEB 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BLACK CREEK NEAR BROOKLYN
* FROM SUNDAY MORNING TO SUNDAY EVENING.
* AT 2:45 PM FRIDAY THE STAGE WAS 12.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
MORNING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLAND APPROXIMATELY
5 MILES UP AND DOWNSTREAM OF THE GAGE SITE WILL OCCUR.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
BLACK CREEK
BROOKLYN 20 12.5 FRI 03 PM 10.0 20.0 17.4 20.0 06 AM 02/19
$$4 follow-up statements
201
WGUS84 KJAN 180101
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
701 PM CST FRI FEB 17 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC035-190701-
/O.CON.KJAN.FL.W.0005.120219T1200Z-120220T0300Z/
/BKNM6.1.ER.120219T1200Z.120219T1200Z.120219T1200Z.NO/
701 PM CST FRI FEB 17 2012
THE FLOOD WARNING CONTINUES FOR
THE BLACK CREEK NEAR BROOKLYN
* FROM SUNDAY MORNING TO SUNDAY EVENING.
* AT 5:45 PM FRIDAY THE STAGE WAS 11.6 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
MORNING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLAND APPROXIMATELY
5 MILES UP AND DOWNSTREAM OF THE GAGE SITE WILL OCCUR.
* IMPACT...AT 13.0 FEET...FLOODING OF LOWLAND NEAR THE RIVER WILL OCCUR.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
BLACK CREEK
BROOKLYN 20 11.6 FRI 06 PM 10.5 20.0 19.4 20.0 06 AM 02/19
$$496
WGUS84 KJAN 181553
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
953 AM CST SAT FEB 18 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 TO 24 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC035-192153-
/O.EXT.KJAN.FL.W.0005.120220T0000Z-120220T1500Z/
/BKNM6.1.ER.120220T0000Z.120220T0000Z.120220T0000Z.NO/
953 AM CST SAT FEB 18 2012
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE BLACK CREEK NEAR BROOKLYN
* FROM SUNDAY EVENING TO MONDAY MORNING.
* AT 8:45 AM SATURDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 20.0 FEET...WIDESPREAD FLOODING OF LOWLAND APPROXIMATELY
5 MILES UP AND DOWNSTREAM OF THE GAGE SITE.
* IMPACT...AT 13.0 FEET...FLOODING OF LOWLAND NEAR THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
BLACK CREEK
BROOKLYN 20 9.9 SAT 09 AM 17.8 19.0 12.4 20.0 06 PM 02/19
$$394
WGUS84 KJAN 182109
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
309 PM CST SAT FEB 18 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC035-200309-
/O.EXT.KJAN.FL.W.0005.120220T0000Z-120220T2100Z/
/BKNM6.1.ER.120220T0000Z.120220T0000Z.120220T0600Z.NO/
309 PM CST SAT FEB 18 2012
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BLACK CREEK NEAR BROOKLYN
* FROM SUNDAY EVENING TO MONDAY AFTERNOON.
* AT 2:45 PM SATURDAY THE STAGE WAS 10.9 FEET AND RISING.
* FLOOD STAGE IS 20 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO A CREST NEAR FLOOD
STAGE TOMORROW EVENING.
* IMPACT...AT 20 FEET...WIDESPREAD FLOODING OF LOWLAND OCCURS
APPROXIMATELY 5 MILES UP AND DOWNSTREAM OF THE GAGE SITE.
* IMPACT...AT 13 FEET...FLOODING OF LOWLAND OCCURS NEAR THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
BLACK CREEK
BROOKLYN 20 10.9 SAT 03 PM 18.7 19.6 14.0 20.0 6 PM 2/19
$$
DL729
WGUS84 KJAN 191627
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1027 AM CST SUN FEB 19 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BLACK CREEK NEAR BROOKLYN AFFECTING FORREST COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC035-191657-
/O.CAN.KJAN.FL.W.0005.000000T0000Z-120220T2100Z/
/BKNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1027 AM CST SUN FEB 19 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BLACK CREEK NEAR BROOKLYN.
* AT 9:45 AM SUNDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 18.5 FEET THIS
EVENING.
* IMPACT...AT 13.0 FEET...FLOODING OF LOWLAND NEAR THE RIVER WILL OCCUR.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
BLACK CREEK
BROOKLYN 20 17.5 SUN 10 AM 17.9 14.8 12.3 18.5 06 PM 02/19
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 17, 2:30 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 17, 2:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST FRI FEB 17 2012
...SOME SEVERE STORMS POSSIBLE SOUTHEAST AND HEAVY RAINS EXPECTED FOR
SATURDAY...
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
THE PRIMARY CONCERNS WILL BE A STORM SYSTEM THAT THE WILL GIVE OUR
SOUTHEAST COUNTIES A CHANCE OF SEVERE WEATHER FROM A SQUALL LINE FOR
SATURDAY AFTERNOON. ALSO OF CONCERN WILL BE THE POTENTIAL OF LOCALLY
HEAVY RAINS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS AS AN AREA
OF LOW PRESSURE CROSSES OUR SOUTHEAST COUNTIES. THIS WILL BE
FOLLOWED BY TEMPS AND POPS.
LATEST SATELLITE IMAGERY SHOWED AN CLOSED UPPER LOW MOVING TOWARD THE
SOUTHERN PLAINS FROM THE SOUTHWEST...WHICH WILL AFFECT THE REGION
OVER THE WEEKEND. MEANWHILE A SERIES OF WEAK DISTURBANCES WERE
MOVING IN THE SOUTHERN STREAM FROM AROUND THE UPPER LOW. THIS WAS
PROVIDING ISENTROPIC LIFT ACROSS THE SOUTHERN PLAINS TO THE GULF OF
MEXICO. LIGHT SHOWERS WERE NOTED OVER THE SOUTHERN PLAINS AND OFF
THE LOUISIANA AND MS COASTAL WATERS. THE AIRMASS OVER THE REGION WAS
STILL ON THE DRY SIDE IN THE LOW LEVELS. IT WILL REQUIRE SOME
ISENTROPIC LIFT TO FILL THE MOISTURE COLUMN FOR THE RAINS TO START
ACROSS THE REGION OVERNIGHT.
FOR TONIGHT ISENTROPIC LIFT WILL SLOWLY BUT GRADUALLY FILL THE
MOISTURE COLUMN FROM THE SOUTH OVERNIGHT INTO SATURDAY MORNING.
THE CLOSED UPPER LOW WILL OPEN AS A SHORT WAVE TROUGH AND COME INTO
THE SOUTHERN PLAINS BY EARLY SATURDAY. ONLY EXPECTING ENOUGH
ISENTROPIC LIFT TO BRING SOME LIGHT SHOWERS ACROSS THE SOUTHWEST
HALF OF THE REGION. SREF PROGS ALSO SHOW SOME PATCHY FOG DEVELOPING
AFTER MIDNIGHT OVER PORTIONS OF THE WEST AND SOUTH. WILL PUT FOG IN THE
GRIDS UNTIL 12Z AS RAINS INCREASE ACROSS THE REGION. ISENTROPIC
OMEGA WILL INCREASE ON SATURDAY AS THE SURFACE LOW TRACKS TO
SOUTHEAST MISSISSIPPI DURING THE AFTERNOON. THERE WAS PRETTY GOOD
MODEL AGREEMENT ON THE TRACK OF THE SURFACE LOW AND THE DYNAMICS OF
THIS SYSTEM. THERE WILL BE ENOUGH INSTABILITY...SHEAR...AND STRONG
DEEP LAYER SHEAR FOR SOME SEVERE STORMS IN THE SOUTHEAST DURING THE
AFTERNOON. HIGH RESOLUTION MODELS SHOWS THAT A SQUALL LINE WILL MOVE
OVER THE SOUTHEAST DURING THE AFTERNOON. THERE WILL BE ENOUGH
DYNAMICS FOR SOME BOW SEGMENTS AND SUPERCELLS ALONG AND HEAD OF THE
LINE. THE PRIMARY RISK WILL BE DAMAGING WINDS AND A FEW TORNADOES.
THE LINE SHOULD EXIT THE REGION BY EARLY EVENING AS THE SURFACE LOW
TRACKS INTO ALABAMA. THERE WILL BE ENOUGH ELEVATED INSTABILITY FOR
RUMBLES OF THUNDER ACROSS MOST OF THE REGION. ANOTHER ISSUE WILL BE
THE POTENTIAL FOR LOCALLY HEAVY RAINS OF ONE TO THREE INCHES WITH
LOCALLY HEAVIER AMOUNTS POSSIBLE ACROSS THE SOUTH HALF OF THE
REGION. MODELS DO POINT TO SOME GOOD LIFT AND Q-G FRONTOGENETIC
FORCING ACROSS THE REGION DURING THE DAY INTO THE EVENING AS THE
SURFACE LOW PASSES BY. SO HAVE PUT A FLASH FLOOD WATCH FROM 12Z
SATURDAY UNTIL 06Z SUNDAY FOR THE SOUTH HALF OF THE REGION. MOSTLY LIKELY
THE WATCH WILL BE LIFTED BEFORE 06Z ON SATURDAY EVENING. WITH THE
GROUND SOIL SATURATED FROM THE RAINS OF THE LAST SEVERAL WEEKS...LOW
LYING AREAS WILL BE PRONE TO RUNOFF AND FLASH FLOODING. AS WE GO
LATER INTO SATURDAY NIGHT THE RAINS WILL DECREASE FROM THE SOUTHWEST
AS THE SURFACE LOW MOVES FARTHER AWAY FROM THE REGION. THE
LAST OF THE LIGHT RAIN WILL END ACROSS THE NORTHEAST ON SUNDAY
MORNING AS THE UPPER TROUGH EXITS THE REGION. ON SUNDAY AFTERNOON
HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE NORTHWEST AS
SHORT WAVE RIDGING COMES FROM THE WEST. AS FAR AS TEMPS ARE CONCERN
STUCK CLOSE TO NAM FOR TONIGHT AND SATURDAY...THEN WENT WITH A BLEND
OF MAV AND MOS GUIDANCE FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. AS
FAR AS POPS ARE CONCERN WENT CLOSE TO MAV GUIDANCE./17/
.LONG TERM...MODEL SOLUTIONS HAVE PULLED BACK SOMEWHAT ON THE DEGREE
OF COLD ADVECTION EXPECTED IN THE WAKE OF THE LOW AND MODELS HAVE
RAISED MOS LOWS A LITTLE FOR MONDAY MORNING. HAVE TWEAKED SUNDAY
MORNING LOWS A DEGREE OR TWO COOLER FOR A FEW SPOTS WHILE KEEPING
GENERAL TREND OF MEX MOS.
A BAND OF RELATIVELY UNORGANIZED MOISTURE LIFTS INTO WRN ZONES LATE
MONDAY AND CROSSES MUCH OF THE REGION MONDAY NIGHT...ASSOCIATED WITH
A WAVE THAT LIFTS THIS WAY IN SWLY FLOW ALOFT. A FEW SPOTS OF LIGHT
RAIN OR SPRINKLES WILL BE POSSIBLE MONDAY NIGHT BUT THE PRIMARY
EFFECT WILL BE WARMER TEMPERATURES DUE TO CLOUD COVER AND LOW LEVEL
SLY FLOW. RAIN CHANCES WILL BE ON THE INCREASE FOR TUESDAY WHEN THE
NEXT FRONTAL SYSTEM MOVES INTO THE AREA. THE BETTER FORCING WILL
REMAIN TO OUR NORTH AND LITTLE IS EXPECTED IN THE WAY OF
INSTABILITY. THE FRONT BECOMES MORE DIFFUSE AS IT MOVES INTO THE
ARKLAMISS REGION BUT WILL BE ENOUGH TO MAINTAIN INCREASING RAIN
CHANCES FOR THE AREA...ESPECIALLY FOR TUESDAY NIGHT...AS DEEPER
MOISTURE INCREASES OVER THE AREA AND LIGHT ISENTROPIC LIFT DEVELOPS.
SRN STREAM UPPER TROUGHING WILL PERSIST TO OUR WEST AND A WAVE WILL
DEVELOP ALONG THE BOUNDARY TO STALL THE SURFACE BOUNDARY ACROSS THE
FORECAST AREA AND FORM A WEAK SURFACE CIRCULATION OVER SRN ZONES BY
TUESDAY EVENING. NLY FLOW AND WEAK COLD AIR ADVECTION IS FORECAST TO
THE W OF THIS SYSTEM BUT HAVE INCREASED MEX MOS LOWS SLIGHTLY SOUTH
AND EAST IN CONSIDERATION OF CLOUD COVER AND CONTINUING 850 MB SWLY
FLOW. THE SURFACE TROUGH EDGES EAST OF THE AREA WEDNESDAY BUT THE
NEXT SURFACE TROUGH FOLLOWS QUICKLY ON ITS HEELS THURSDAY. CURRENT
INDICATIONS ARE THAT WE WILL SEE THE SRN FRINGES OF THIS FEATURE
THURSDAY...THE STRONGER PORTION AND BETTER FORCING REMAINING WELL TO
OUR NORTH./03/
&&
.AVIATION...VFR SCATTERED TO BROKEN HIGH CLOUDS WILL PREVAIL AT
SITES FOR MUCH OF THE DAY AND INTO TONIGHT. WINDS WILL BE
NORTHEASTERLY TODAY BETWEEN 5-10 KNOTS...BUT WILL GRADUALLY BECOME
MORE EASTERLY THIS EVENING AND OVERNIGHT AS THEY WEAKEN TO AROUND 5
KNOTS. A FEW LIGHT SHOWERS WILL BE POSSIBLE THIS AFTERNOON...BUT
BETTER CHANCES FOR RAIN WILL EXIST EARLY SATURDAY MORNING...WHERE
MVFR TO IFR CEILINGS WILL BE POSSIBLE AS LOW LEVEL MOISTURE
INCREASES OVER THE AREA. RAIN AND THUNDERSTORMS WITH LOWER CIGS WILL
PROVIDE IFR-MVFR CONDITIONS FOR SATURDAY AS THE STORM SYSTEM MOVES
THROUGH THE REGION. WINDS WILL BE VARIABLE AROUND 5-10 KNOTS WITH
HIGHER GUSTS NEAR STORMS./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 50 60 41 59 / 27 89 99 12
MERIDIAN 49 60 46 58 / 15 88 100 15
VICKSBURG 50 59 39 59 / 32 91 95 10
HATTIESBURG 55 65 47 62 / 30 95 99 8
NATCHEZ 54 61 40 59 / 53 95 76 8
GREENVILLE 47 55 38 53 / 14 87 100 11
GREENWOOD 47 56 39 54 / 8 85 100 15
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR MSZ043>066-072>074.
LA...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR LAZ016-023>026.
AR...NONE.
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
17/03Hazardous weather outlook, Feb 17, 2:48 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CST FRI FEB 17 2012 MSZ055>058-062>066-072>074-182100- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 248 PM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON INTO SATURDAY EVENING AS A LOW PRESSURE SYSTEM TRACKS NORTHEAST ACROSS SOUTHEAST MISSISSIPPI. WE ARE EXPECTING A SQUALL LINE OF STRONG TO SEVERE STORMS TO CROSS SOUTHEAST MISSISSIPPI DURING THE AFTERNOON HOURS. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING WINDS AND PERHAPS EVEN A TORNADO OR TWO. IN ADDITION...HEAVY RAINFALL ON THE ORDER OF ONE TO THREE INCHES WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE FROM SATURDAY THROUGH SATURDAY NIGHT WITH THIS STORM SYSTEM. DUE TO THE RECENT HEAVY RAINS AND SATURATED SOIL CONDITIONS...ANY ADDITIONAL RAINFALL MAY LEAD TO FLOODING CONCERNS ACROSS THE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SATURDAY INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SATURDAY AFTERNOON INTO SATURDAY NIGHT. LAZ016-023>026-MSZ043>054-059>061-182100- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- 248 PM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY RAINFALL ON THE ORDER OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE FROM SATURDAY THROUGH SATURDAY NIGHT AS A STORM SYSTEM LIFTS NORTHEAST AFFECTING THE OUTLOOK AREA. DUE TO THE RECENT HEAVY RAINS AND SATURATED SOIL CONDITIONS...ANY ADDITIONAL RAINFALL MAY LEAD TO FLOODING CONCERNS ACROSS THE OUTLOOK AREA. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR SATURDAY INTO SATURDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR SATURDAY AND SATURDAY NIGHT. ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-182100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 248 PM CST FRI FEB 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL LIFT NORTHEAST AFFECTING THE REGION FROM SATURDAY INTO SATURDAY NIGHT. LOCALLY HEAVY RAINFALL TOTALING AROUND AN INCH WILL BE POSSIBLE DURING THIS TIME...LEADING TO THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR SATURDAY AND SATURDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 2:17 PM CST | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 21 more | 30 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.